Advanced Search
MyIDEAS: Login to save this article or follow this journal

New properties and characterizations of the dispersive ordering


Author Info

  • Rojo, Javier
  • He, Guo Zhong
Registered author(s):


    New characterizations of the dispersive ordering are established. These include a characterization in terms of the stochastic ordering of the sample spacings, preservation of the ordering by monotone convex (concave) transformations, and preservation of the ordering by truncation at the same quantile. The question of when the sample spacings inherit the dispersive ordering is investigated and, for the important special case of F or G being the exponential distribution, it is shown that F and G are ordered in dispersion if and only if the sample spacings also have the same order.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 11 (1991)
    Issue (Month): 4 (April)
    Pages: 365-372

    as in new window
    Handle: RePEc:eee:stapro:v:11:y:1991:i:4:p:365-372

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: Tail-ordering sample spacings truncation;


    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Carlos Carleos & Miguel López-Díaz, 2010. "A new family of dispersive orderings," Metrika, Springer, vol. 71(2), pages 203-217, March.
    2. Fang, Longxiang & Zhang, Xinsheng, 2013. "Stochastic comparisons of series systems with heterogeneous Weibull components," Statistics & Probability Letters, Elsevier, vol. 83(7), pages 1649-1653.
    3. Rolf Aaberge & Steinar Bjerve & Kjell Doksum, 2005. "Modeling Concentration and Dispersion in Multiple Regression," Discussion Papers 412, Research Department of Statistics Norway.
    4. Ayala, Guillermo & López-Díaz, Miguel, 2009. "The simplex dispersion ordering and its application to the evaluation of human corneal endothelia," Journal of Multivariate Analysis, Elsevier, vol. 100(7), pages 1447-1464, August.
    5. Sordo, Miguel A., 2009. "Comparing tail variabilities of risks by means of the excess wealth order," Insurance: Mathematics and Economics, Elsevier, vol. 45(3), pages 466-469, December.
    6. Fernández-Ponce, J.M. & Rodríguez-Griñolo, R., 2006. "Preserving multivariate dispersion: An application to the Wishart distribution," Journal of Multivariate Analysis, Elsevier, vol. 97(5), pages 1208-1220, May.
    7. Sordo, Miguel A. & Suárez-Llorens, Alfonso, 2011. "Stochastic comparisons of distorted variability measures," Insurance: Mathematics and Economics, Elsevier, vol. 49(1), pages 11-17, July.
    8. López-Díaz, Miguel, 2006. "An indexed multivariate dispersion ordering based on the Hausdorff distance," Journal of Multivariate Analysis, Elsevier, vol. 97(7), pages 1623-1637, August.
    9. Giovagnoli, Alessandra & Wynn, H. P., 1995. "Multivariate dispersion orderings," Statistics & Probability Letters, Elsevier, vol. 22(4), pages 325-332, March.
    10. Jongwoo Jeon & Subhash Kochar & Chul Park, 2006. "Dispersive ordering—Some applications and examples," Statistical Papers, Springer, vol. 47(2), pages 227-247, March.
    11. Rolf Aaberge & Steinar Bjerve & Kjell Doksum, 2006. "Modeling inequality and spread in multiple regression," Papers math/0610852,
    12. Ebrahimi, Nader & Kirmani, S. N. U. A., 1996. "Some results on ordering of survival functions through uncertainty," Statistics & Probability Letters, Elsevier, vol. 29(2), pages 167-176, August.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:11:y:1991:i:4:p:365-372. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.